Thunderstorm Wind, Mills
- When
- June 17, 10:57 PM CST
- Where
- Mills County, Pacific City
- Measured
- 56 kt (64 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.050, -95.817
A ham radio operator reported a 65 mph thunderstorm wind gust.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 17, 1:57 PM CST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 257 PM CDT SUN JUN 16 2001 THE MAIN FORECAST CHALLENGE IS THE CONVECTIVE THREAT...WITH TEMPS A SECOND CONCERN. IN THE SHORT TERM...EXPECT ONGOING CONVECTION FROM S CENTRAL TO E CENTRAL NEB AND WRN IA TO SHIFT EAST OUT OF OUR AREA EARLY TONIGHT. 18Z SOUNDING AND COORD WITH SPC SUGGEST THAT THIS CONVECTION WILL REMAIN HIGH BASED...ROOTED IN A SUBTROPICAL MOIST PLUME VISIBLE ON WV AND IR...AND AT THE TOP OF A DEEP WARM LAYER WITH STEEP LAPSE RATES. THE BOTTOM OF THIS LAYER IS ACTING AS A FIRM CAP TO SFC BASED CONVECTION. WILL HAVE TO KEEP AN EYE ON IT THRU THE EVENING TO MAKE SURE THAT HOT TEMPS IN KS DO NOT BECOME SUFFICIENT TO BREAK THE CAP. THIS CONVECTION AND ASSOCIATED CLOUDS WILL REINFORCE KS/NEB BORDER WARM FRONT FOR A WHILE...BUT EXPECT THIS FRONT TO DISSOLVE LATER TONIGHT AS CAP STRENGTHENS FURTHER AND LLJ BRINGS MOISTURE AND LIFT TOWARD DKTS AND MN. AT THAT POINT...BOUNDARY IN NRN NEB COULD BE ACTIVATED...BUT CAP WILL BE STRONG AND PRECIP CHANCES ARE MUCH BETTER FURTHER N AND E. STRONG LLJ AND WARM 850 TEMPS WILL MEAN MIN TEMPS ABOVE GUID. NEXT CHC FOR TSTMS SHOULD BE AS CDFNT PLOWS ACROSS THE AREA MONDAY. AVN AND ETA COMING INTO AGREEMENT...BUT ETA REMAINS A BIT FASTER. WILL LOOK FOR FINAL ADJUSTMENTS IN 18Z MESOETA. BOTH MODELS AGREE THAT 700 MB WARM CAP ERODES RAPIDLY DURING THE DAY WITH COOLER FLOW ALOFT FROM WNW. FRONT WILL PROBABLY MOVE ACROSS NW ZONES TOO EARLY FOR BEST CHC OF CONVECTION...BUT SE IS CLEARLY AT RISK FOR SVR WX AS HOT MOIST AIR IS RELEASED BY ERODING CAP AND FRONTAL CONVERGENCE IN THE LATE AFTN/EVE. AVN AND ETA IN DECENT AGREEMENT THAT CONVECTIVE THREAT CONTINUES FOR SRN ZONES MONDAY NIGHT INTO TUESDAY AND PERHAPS TUESDAY NIGHT AS THE FRONT STALLS OUT TO OUR SOUTH WITH COOLER TEMPS ALOFT AND SOME LIFT OVER BOUNDARY. TEMPS BY THAT TIME WILL DEPEND STRONGLY ON CLOUD COVER. WILL GO FOR A COMPROMISE...AND A LITTLE WARMER THAN AVN MOS IN THE S TUESDAY NIGHT. EXTENDED...HIGH PRES SHOULD KEEP MOISTURE AT BAY UNTIL NEXT WEEKEND WITH BELOW NORMAL TEMPS. .OMA...NONE. $$ POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-180445- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 833 PM CDT SUN JUN 17 2001 STORM SPOTTERS MAY BE REQUIRED TONIGHT IN SOUTHEAST NEBRASKA PRIMARILY TO THE SOUTH OF A LINE FROM SEWARD THROUGH LINCOLN TO NEBRASKA CITY. IT IS FAR LESS LIKELY THAT SPOTTERS WOULD BE REQUIRED TO THE NORTH OF THAT LINE ALTHOUGH THUNDERSTORMS ARE POSSIBLE. THE AIRMASS HAS ACROSS MUCH OF EASTERN NEBRASKA HAS BECOME UNSTABLE WITH HIGH MOISTURE CONTENT. ACROSS NORTHEAST NEBRASKA WARM AIR ALOFT IS INHIBITING THE DEVELOPMENT OF ANY THUNDERSTORMS. THUNDERSTORMS ARE MOVING EAST TOWARD THE SOUTHERN HALF OF SOUTHEAST NEBRASKA. THESE THUNDERSTORMS WILL OCCASIONALLY BE STRONG ENOUGH TO THREATEN TO PRODUCE SEVERE WEATHER...PRIMARILY LARGE HAIL. THE HIGH MOISTURE CONTENT MAKES LOCALLY HEAVY RAINS LIKELY FROM ANY STRONG @THUNDERSTORM. POWERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1044 PM CDT SUN JUN 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 4 NE LITTLE SIOUX IA WIND DAMAGE
06/17/01 HARRISON SEVERAL TREES UPROOTED
PLUS 2 SHEDS DAMAGED BY
FALLING TREES AND HIGH
WIND. REPORTED BY
COOPERATIVE OBSERVER.
1000 PM LINCOLN NE 60 MPH TSTM GUST
06/17/01 LANCASTER TWO INCH DIAMETER TREE
LIMBS DOWN. REPORTED BY
PUBLIC.
1001 PM LINCOLN NE WIND DAMAGE
06/17/01 LANCASTER TWO TREES UPROOTED NEAR
27TH AND PINE LAKE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1005 PM LINCOLN NE WIUND DAMAGE
06/17/01 LANCASTER PICTURE WINDOW BLOWN
OUT OF HOUSE. REPORTED
BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1141 PM CDT SUN JUN 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM EAGLE NE 55-60 MPH TSTM GUST
06/17/01 CASS TREES UPROOTED FROM
EAGLE EAST ALONG U.S.
HIGHWAY 34 TO NEHAWKA.
EVENT DURATION 10
MINUTES. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1105 PM NEBRASKA CITY NE WIND DAMAGE
06/17/01 OTOE TREE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 PM NEBRASKA CITY NE %WIND DAMAGE
06/17/01 OTOE POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-181015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1143 PM CDT SUN JUN 17 2001 STORM SPOTTERS MAY BE REQUIRED UNTIL AROUND 2 AM IN SOUTHEAST NEBRASKA NEAR THE MISSOURI RIVER FROM NEBRASKA CITY SOUTH. SPOTTERS ARE UNLIKELY TO BE REQUIRED FURTHER NORTH OR WEST. THE AIRMASS ACROSS MUCH OF EASTERN NEBRASKA REMAINS UNSTABLE WITH HIGH MOISTURE CONTENT. A WEAK CIRCULATION MOVING ACROSS SOUTHEAST NEBRASKA HAS BEEN GENERATING THUNDERSTORMS. THESE HAVE BEEN PRODUCING VERY HEAVY RAINS AND SOME HAIL...MOSTLY SMALL. THE THUNDERSTORMS HAVE COMBINED WITH STRONG SOUTHERLY GRADIENT WINDS TO PRODUCE SOME DAMAGING WINDS IN SOUTHEAST NEBRASKA. THESE STORMS SHOULD MOVE EAST OUT OF SOUTHEAST NEBRASKA BY 2 AM. ANOTHER WAVE IS MOVING ACROSS SOUTH DAKOTA TONIGHT. A FEW STORMS COULD MOVE SOUTH FAR ENOUGH TO CATCH NORTHEAST NEBRASKA. THE STORMS STRONG ENOUGH TO PRODUCE SEVERE WEATHER SHOULD REMAIN TO THE NORTH OF NEBRASKA. POWERS
The Omaha radar (KOAX), 55 km away, was scanning. The volume nearest the first event began at 04:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
A ham radio operator reported a 65 mph thunderstorm wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254262.